MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013469-060
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Evaluation summary: visual inspections were performed on the returned device.A longitudinal balloon rupture was identified.Additional information received confirmed that the physician was not aware of the balloon rupture.The reported difficult to position was unable to be confirmed due to the noted rupture damage.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the non-tortuous superficial femoral artery.After positioning a 5/6fr non-abbott sheath in the anatomy, a 5.5mm x 60mm x 150cm otw armada 18 balloon dilatation catheter (bdc) was advanced via right posterior tibial access and pre-dilatation was performed without issue.The bdc was withdrawn without difficulty and an unspecified stent was deployed.When attempting to re-advance the bdc through the same sheath for post-dilatation of the stent, resistance was felt against the sheath and the bdc was unable to be advanced through the sheath.The bdc was retracted without resistance.A new 5.5mm x 80mm x 150cm armada 18 was advanced through the same sheath without difficulty and post-dilatation was successfully completed.There were no adverse patient effects and no occurrence of a clinically significant delay.The 5.5mm x 60mm x 150cm otw armada 18 bdc was received with a longitudinal balloon rupture.Additional information received confirmed that the physician was not aware of the balloon rupture.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6564919
Report Number2024168-2017-04125
Device Sequence Number815544
Product Code LIT
UDI-Device Identifier08717648208294
UDI-Public(01)08717648208294(17)200229(10)6091241
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number1013469-060
Device Lot Number6091241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 5/6FR TERUMO GLIDESHEATH
Patient Age79 YR
Patient Weight68